Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 40, NWS Jacksonville, FL

March 30, 2000Jeff Davis County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 30, 2000, 10:52 AM EST for Jeff Davis County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2000, 10:52 AM EST (15:52 UTC)
Expired
Mar 30, 2000, 11:25 AM EST
In force
33 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Jeff Davis County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 3.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 384 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-233 J/kg
Mixed-layer LCL
1195 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
384 m²/s²
0-3 km storm-relative helicity
471 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 301553
SVRJAX
GAC161-301625-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1052 AM EST THU MAR 30 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFF DAVIS COUNTY IN SOUTHEAST GEORGIA

* UNTIL 1125 AM EST

* AT 1052 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 19 MILES
  WEST OF SNIPESVILLE...OR ABOUT 14 MILES NORTHEAST OF FITZGERALD...
  MOVING EAST AT 65 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 1115 AM EST...
  SNIPESVILLE...
  DENTON...
  HAZLEHURST...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO 
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSONVILLE. 

$$

WELSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 10:11 AM EST, 41 minutes earlier.

Area forecast discussion, Mar 30, 10:11 AM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1011 AM EST THU MAR 30 2000

WILL UP POPS ACROSS GEORGIA PER NEWEST ETA RUN AS PRECIP EXPECTED
THERE MOST OF THE DAY INTO TONIGHT. WILL KEEP POPS AS IS ACROSS
FLORIDA CWA. WILL DROP TEMPS ACROSS AREA DUE TO CLOUDINESS AND BUMP
UP WINDS A LITTLE.

LOW PRESSURE JUST WEST OF FLORIDA PANHANDLE WITH WARM FRONT ACROSS
CENTRAL GEORGIA.

MARINE...WILL UP OFFSHORE WATERS TO SCA AND LEAVE NEAR SHORE WATERS
AT SCEC.

THANKS TBW AND MLB FOR COORD.

.JAX...
GA...SCA OFFSHORE THIS AFTERNOON.
FL...SCA OFFSHORE THIS AFTERNOON.

In the hours before

Special weather statement, Mar 30, 6:23 AM EST, 4 hours 29 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-301430-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
623 AM EST THU MAR 30 2000

SHOWERS AND THUNDERSTORMS ALONG A WARM FRONT LOCATED ACROSS SOUTH
CENTRAL GEORGIA THIS MORNING WILL GRADUALLY WEAKEN LATER THIS MORNING
AND MOVE NORTH OF THE AREA AS THE FRONT LIFTS TO THE NORTH.
HOWEVER...A COLD FRONT CURRENTLY LOCATED ACROSS THE NORTH CENTRAL
GULF FROM A SURFACE LOW PRESSURE SYSTEM OVER SOUTHEASTERN LOUISIANA
WILL BE MOVING EAST DURING THE DAY. THIS FRONT IS EXPECTED TO MOVE
ACROSS SOUTHEAST GEORGIA AND NORTHEAST TONIGHT WITH SHOWERS AND
THUNDERSTORMS EXPECTED ACROSS THE AREA AGAIN LATER THIS AFTERNOON AND
THROUGH THE EVENING HOURS. SOME OF THE STORMS COULD BE STRONG AND ONE
OR TWO WILL HAVE THE POTENTIAL TO BECOME SEVERE.

SPOTTERS ARE ADVISED TO REMAIN ON THE ALERT IN CASE ACTIVATION
BECOMES NECESSARY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

SANTOS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:17 AM ESTSevere Thunderstorm WarningJAXClinch28 min
Mar 30, 5:30 AM ESTSevere Thunderstorm WarningJAXCoffee30 min
Mar 30, 6:08 AM ESTSevere Thunderstorm WarningJAXBacon, Coffee37 min
Mar 30, 7:03 AM ESTSevere Thunderstorm WarningJAXBacon, Coffee, Jeff Davis27 min
Mar 30, 7:27 AM ESTTornado WarningJAXBacon33 min
Mar 30, 7:59 AM ESTTornado WarningJAXAppling, Pierce, Wayne31 min
Mar 30, 8:20 AM ESTSevere Thunderstorm WarningJAXBacon, Coffee25 min
Mar 30, 8:27 AM ESTTornado WarningJAXWayne33 min
Mar 30, 8:47 AM ESTSevere Thunderstorm WarningJAXAppling, Bacon, Pierce28 min
Mar 30, 9:06 AM ESTTornado WarningJAXPierce, Wayne24 min
Mar 30, 9:32 AM ESTTornado WarningJAXWayne28 min
Mar 30, 1:21 PM ESTTornado WarningJAXCharlton39 min
Mar 30, 1:30 PM ESTTornado WarningJAXCamden30 min
Mar 30, 1:55 PM ESTTornado WarningJAXCharlton35 min
Mar 30, 2:22 PM ESTTornado WarningJAXCharlton38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.